Alert archive / Maine / Beach Hazards Statements in 2019
Beach Hazards Statement 1, NWS Gray, ME
NWS Gray, ME issued this beach hazards statement at May 24, 2019, 2:57 PM EDT for 6 counties in Maine; Rockingham County, New Hampshire. It took effect at May 25, 2019, 8:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2019, 2:57 PM EDT (18:57 UTC)
- In effect from
- May 25, 2019, 8:00 AM EDT
- Expired
- May 25, 2019, 9:00 PM EDT
- In force
- 13 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.0 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
341 WHUS41 KGYX 241857 CFWGYX Coastal Hazard Message National Weather Service Gray ME 257 PM EDT Fri May 24 2019 ...BEACH HAZARDS STATEMENT IN EFFECT SATURDAY... .A combination of warm temperatures and cold water temperatures will create a dangerous situation this Memorial Day Weekend. MEZ023>028-NHZ014-250700- /O.NEW.KGYX.BH.S.0001.190525T1200Z-190526T0100Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 257 PM EDT Fri May 24 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... The National Weather Service in Gray has issued a Beach Hazards Statement, which is in effect from Saturday morning through Saturday evening. * TIMING...From Saturday morning through Saturday evening. * Location...Coastal beaches. * Beach Hazard...The warm air temperatures in the upper 60s to lower 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 40s. * Winds...Southerly around 10 mph. * Impacts...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$ Hanes
1 follow-up statement
251 WHUS41 KGYX 250231 CFWGYX Coastal Hazard Message National Weather Service Gray ME 1031 PM EDT Fri May 24 2019 ...BEACH HAZARDS STATEMENT IN EFFECT SATURDAY... .A combination of warm temperatures and cold water temperatures will create a dangerous situation this Memorial Day Weekend. MEZ023>028-NHZ014-251400- /O.CON.KGYX.BH.S.0001.190525T1200Z-190526T0100Z/ Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox- Coastal Waldo-Coastal Rockingham- 1031 PM EDT Fri May 24 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT SATURDAY THROUGH SATURDAY EVENING... * TIMING...From 8 AM EDT Saturday through Saturday evening. * Location...Coastal beaches. * Beach Hazard...The warm air temperatures in the upper 60s to lower 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 40s. * Winds...Southerly around 10 mph. * Impacts...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at May 24, 11:15 AM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, May 24, 11:15 AM EDT, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1115 AM EDT Fri May 24 2019
.SYNOPSIS...
Low pressure will head out to sea south of Nova Scotia today as
high pressure builds in from the west. The result will be a
windy day today. High pressure moves across the region on
Saturday with warmer temperatures moving back in. Showers
arrives Saturday night and Sunday. Monday will clear out again
with temperatures in the 60s and 70s.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1100 AM Update...
Low pressure over the the maritimes continues to pull off to the
east late this morning. This is rotating low level moisture back
into the region from the northeast and that will be the trend
through the afternoon. Best chance for sunny breaks will be
across southern New Hampshire. A few showers still showing up in
far eastern zones and have tweaked pops/wx grids to account for
this lingering activity. Aside from a few temp/td tweaks...no
other changes planned attm.
Prev Disc...
635 AM Update...Have updated the forecast mainly for minor
adjustments to PoP, sky cover, and temperatures early this
morning based on latest trends in observational data. A mostly
cloudy and breezy day continues to be expected along with a few
showers, mainly in the mountains.
Previously...
Strengthening low pressure will move southeastward through the
Gulf of Maine this morning. Steady showers will end early on
this morning across the northern and eastern zones, but clouds
will hang on much of the day across the forecast area as upper
level low pressure moves overhead. Areas of dense fog early this
morning will quickly lift by 12z. There may even be some light
showers or sprinkles from time to time today, especially in the
mountains. The main story today will be gusty northerly winds,
gusting up to 40 MPH at times as the pressure gradient tightens
this morning into the early afternoon hours as a result of the
departing low and the building high from the west.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
High pressure will settle in from the west tonight and result
in rapidly diminishing winds this evening. Skies will clear and
will result in a good setup for radiational cooling.
Temperatures will bottom out in the upper 30s to mid 40s at most
locations. With wet ground in place, patchy dense fog is
likely.
The next short wave trough and attendant surface warm front will
quickly approach from the west on Saturday. The morning will
feature plenty of sunshine, but rain will quickly move in from
west to east, starting in the mid afternoon hours in the western
zones, and likely reaching the coast by early to mid evening.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Ridge of high pressure over the southeastern US will remain in
place this weekend and next week while an upper trough sits and
spins over Hudson Bay. In between we will find ourselves within
the storm track of the Westerlies. Plenty of Gulf of Mexico
moisture streaming northward into the Westerlies will slosh in
and out of our area with each passing wave.
Expect warm advection showers Saturday night as warm, moist air
is pulled northward ahead of a low pressure system tracking into
Canada. Most of the energy with this wave tracks well north of
our area, but a small piece of it slides eastward across the top
of the Southeast US ridge enhancing the rain chances. A warm and
humid air mass will be left in its wake for Sunday, with a
chance of showers and thunderstorms Sunday afternoon as a cold
front arrives from the west. Canadian high pressure builds
eastward into Quebec on Monday with dry conditions expected in
our area and temperatures warming mostly into the 70s.
The next wave emerges out of the Great Plains on Monday and into
our area on Tuesday. Although it will be losing its potency as
it arrives, we will still likely see showers much of the day on
Tuesday with the humid air again trying to build back to the
north.
A more potent trough moves through the Great Lakes and into
Canada on Wednesday with the warm front possibly getting hung up
across our area during the day on Wednesday. South of the warm
front it will warm into the 80s with humid conditions, but to
the north 60s may be all that we can muster with more cloud
cover and lingering rain chances. The upper trough swings
through the region Wednesday night and Thursday with showers and
thunderstorms possible in the warm, humid air mass ahead of the
front.
&&
.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
Short Term...Mostly cloudy skies will be the rule today on
average, with ceilings ranging from 2500-4500 ft. Local dense
fog will lift by 12z. Gusty northerly winds will also be
present with surface wind gusts around 30 knots. Skies will
clear and winds will rapidly diminish early this evening as high
pressure moves in. Dense valley fog is possible overnight. VFR
conditions are expected on Saturday, but MVFR conditions in rain
will likely develop late afternoon, especially across NH.
Long Term...Expect showers Saturday night with widespread MVFR
to IFR conditions. This will improve on Sunday, but another
round of showers and thunderstorms is possible ahead of a cold
front arriving from the northwest. Should see widespread VFR
conditions Monday but MVFR showers return Tuesday.
&&
.MARINE...
Short Term...SCA in effect for all waters today until early
evening as northerly winds gust up to 30 kt. Winds rapidly
diminish this evening with sub-SCA conditions expected tonight
through Saturday.
Long Term...Southwest flow over the waters Saturday night and
Sunday shifts to the northwest behind the cold front Sunday
night. High pressure moves east across Quebec on Monday with
winds turning southeasterly by Tuesday as another weak wave
pulls a warm front northward.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory until 6 PM EDT this evening for
ANZ150>154.
&&Hazardous weather outlook, May 24, 3:18 AM EDT, 11 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 318 AM EDT Fri May 24 2019 MEZ007>009-012>014-018>028-NHZ001>015-250730- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Northern Coos-Southern Coos-Northern Grafton-Northern Carroll- Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap- Strafford-Cheshire-Eastern Hillsborough-Interior Rockingham- Coastal Rockingham-Western And Central Hillsborough- 318 AM EDT Fri May 24 2019 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A few thunderstorms are possible on Sunday as a cold front moves through the area. Some of these storms could produce gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-250730- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 318 AM EDT Fri May 24 2019 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 11:02 PM EDT | Special Weather Statement | GYX | Rockingham | 28 min |
Nearby
Beach Hazards Statements in Maine, 2019Beach Hazards Statements in New Hampshire, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.